Jump to content
Important Survey - Please Participate ×

Need words of encouragement please help!


[lu...]

Recommended Posts

I started my taper on Diazepan taper a week and a half ago after using as hoc dosing between 2.5 - 5 mg for around 5 weeks.

I seemed to have gone into withdrawal fairly quickly, but also used cannabis around the same time to deal with pain from auto immune disease (Lupus)

 

I started last week on 2.5 mg for week and cut to 1.625 3 days ago. Plan to keep up for week or two then drop to 1.25 and finally 0.625

 

I have the following

    - Feel disconnected to myself and my body. Feels like I am living in a cartoon

    - My brain constantly sees faces in everything (normal condition for humans to do this but mine triggers CONSTANTLY!!)

    - When looking at my keyboard the letters swim around. Like my eyes are jittery and shaky. They actually twitch and eye balls shake

    - Feels like my eyes are constantly jumping around looking for threats

    - Have these scary flashing mental images

    - Terrible light sensitivity, pupils not responsive to lights changes immediately (usually adrenal sign)

    - Strange thought, like being watched although I have not delusions. Just feels that way although I know it isn't true

    - Very irregular sleeping patterns

 

I am terrified that I have some terrible neurological condition, schizophrenia or something and loosing my mind. I don't know what the future holds, if I will loose my job and ever be my old self.

 

Please can anyone give me direction, words of encouragement or any advice?

 

All the best

Link to comment
Share on other sites

Hi lucidoi,

 

Your symptoms seem completely "normal" and relevant for benzo withdrawal. When I was first on clonazepam and tried to quit cold turkey after only using it for a week, I experienced horrid "disconnection" - which has a clinical name, depersonalization/derealization (aka dp/dr). Psychosis mixed with anxiety can account for you seeing faces, swimming letters, and intrusive thoughts - these are also hallmarks of benzo withdrawal. As for the sleep, insomnia and sleep disturbances seem to be the most common withdrawal symptom from benzos (hence why I'm up at 4:30am on BB). NO you are not getting schizophrenia, although withdrawal symptoms can mimic many horrible psychological diseases. Continue your taper, and although you might have a few more weeks of suffering, you are not permanently crazy and have not damaged your brain.

 

As for the cannabis use - be very careful with it. THC can badly revv up your withdrawal symptoms. Personally, I'm highly sensitive to cannabis and even one puff will send me into dp/dr & anxiety land even on a good day. Though, I quite understand you needing it for a chronic condition. If you must smoke for your illness, can you get a CBD only strain? Alot of BB'ers use CBD oil as a supplement.

 

Here's wishing to a quick recovery!

-Nemo

Link to comment
Share on other sites

Thanks Nemo.

 

I really appreciate you message you have no idea how much. Feel like I am hanging by a tiny thread over a giant cliff. I am off the cannabis, and thankfully the pain has subsided so need for it in any case. CBD is definitely a good choice in general, I just fund it hard to come by in my country (South Africa) and it is very expensive. Do you know of any good suppliers that ship internationally? Will try the oil, for chronic inflammation and perhaps curb some anxiety.

 

I have been able to manage my job since I was on a low key project. I heard today they are moving us to high stress projects, that I know I will simply not be able to deal with at all. I can barely get through the day. My parents live 12 hours drive from me at the coast. I am thinking of taking some time off for a few months and go recover there with their support. Would you recommend this? I think if I take on new projects now it will be the end of me

Link to comment
Share on other sites

As always, most will say see a doctor about a taper plan/etc but I can understand if you don't want to disclose this ... for reasons that are obvious. Just ... taper SLOWLY. I'm here if you need me as others are too :):)
Link to comment
Share on other sites

You're welcome lucidoi! I'm glad to help.

 

Regarding CBD, I live in California and there's a lot medical marijuana here, but I believe it can only be bought and distributed within the state. There are four American states which have fully legalized marijuana, Alaska, Oregon, Washington and Colorado. You can look into dispensaries in those states to see if there's any options for international shipping, but I wouldn't hold my breath. The federal government and the state government are still in dispute over marijuana sales, and South Africa might not let such a shipment pass to you.

 

There's several CBD threads on BB with better info than I can provide. Try doing a search on them.

 

I'm in a --really-- similar place with you regarding work. I've taught music for years and years, which requires a lot of hours, devotion, and effort, without a huge payback in cash. The demands of the job are just too much for in withdrawal. I find myself skipping lessons and unable to instruct at my previous level due to persistent intrusive thoughts and cog fog. It's likely I'll have to quit my job and live with my parents. The kicker is, my parents are fairly unsupportive and believe the withdrawal symptoms are "all in my head." Are your parents supportive of you, and are sympathetic of the pain you're experiencing? Have you talked to them much about what you're experiencing? Will they help you transition off your Valium, and into a new job? If the answer is yes, then it might be recommended to take a break.

 

However, a lot of people on BB have a difficult time with isolation, loneliness, and idleness, which happens when we leave our jobs. You might think getting rest would be helpful, but people with mental side effects often find themselves trapped in their own head. Personally, because of my job stress, I think taking time off while I complete my taper would be best, then ease myself back into the job market, with a part-time job which understands my awkward sleep habits. Definitely consider what will be best for you with your career!

 

Good luck!

Nemo

Link to comment
Share on other sites

Thanks for the comprehensive answer!

 

My parents are incredibly supportive. They told me they are my safety net and that all I have to do is pack my bags and get down there.

It is a beautiful little town, next to the ocean and I love the outdoors. It has a low population so isolation is somewhat of a concern although I am mostly an introvert.

 

My expenses will be slim to none, and I have some savings tucked away. I also know another young couple who moved there recently to improve their quality of living.I have a very supportive partner too, who is willing to make the move down there with me. I will probably try and do some remote work from there on my terms, I am a software developer that makes this easier. Think I will just drop my rate by half to make it a worthwhile proposition.

 

I am hoping that I can find enough to keep busy, it is absolutely true that idle time messes with ones head. But taking on this new projects will for sure kill me. Need a balance of responsibility with flexibility. Also I will have my partner and families support full time, currently I am mostly battling on my own

 

Sounds like you may be able to pull the same off, hope you figure this nightmare out of juggling responsibility with w/d your advice is really appreciated

Link to comment
Share on other sites

×
×
  • Create New...